Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 105, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 13, 2004, 8:44 PM CDT for Blanco County, Gillespie County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 8:44 PM CDT (01:44 UTC)
- Expired
- May 13, 2004, 9:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Blanco County, TX, Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 6:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4095 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743 WUUS54 KEWX 140144 SVRSAT TXC031-171-140245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 841 PM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... GILLESPIE BLANCO * UNTIL 945 PM CDT * AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THREE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE FIRST STORM WAS LOCATED 10 MILES NORTHWEST OF ROUND MOUNTAIN OVER BLANCO COUNTY. THE SECOND STORM WAS LOCATED 10 MILES NORTHWEST OF WILLOW CITY OVER NORTH CENTRAL GILLESPIE COUNTY. THE THIRD STORM WAS LOCATED 3 MILES NORTH OF HARPER OVER WESTERN GILLESPIE COUNTY. THESE STORMS ARE MOVING EAST AT 20 MPH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATIONS WITHIN THESE STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3050 9925 3035 9923 3027 9835 3049 9835 $$ MO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 8:25 PM CDT, 19 minutes earlier.
Area forecast discussion, May 13, 8:25 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 825 PM CDT THU MAY 13 2004 .UPDATE... SHOWERS AND THUNDERSTORMS ARE CONCENTRATED ON TWO BOUNDARIES THIS EVENING. ONE BOUNDARY EXTENDS FROM CORPUS CHRISTI WESTWARD TO BIG WELLS AND EAGLE PASS. ANOTHER BOUNDARY EXTENDS FROM OZONA NORTHEAST TO BROWNWOOD. THE AIRMASS REMAINS VERY UNSTABLE ACROSS THE CWFA WITH THE BEST INSTABILITY MAINLY WEST OF A LINE FROM BEEVILLE TO UVALDE AND DEL RIO WHERE DEWPOINTS REMAIN IN THE 70S. EXPECT THE CONVECTION TO THE SOUTH TO WANE AFTER MIDNIGHT WITH THE LOSS OF DAYTIME HEATING. MODEL SOLUTIONS STILL SUGGEST THAT THE CONVECTION TO THE NORTH WILL SINK SOUTHWARD TONIGHT INTO FRIDAY...IN ADVANCE OF THE COLD FRONT. NO CHANGES TO CURRENT FCST ATTM. && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING IN EFFECT UNTIL 4 PM FRIDAY. SEVERE TSTM WATCH IN EFFECT UNTIL MIDNIGHT FOR THE WESTERN HALF OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. && 13/03
Hazardous weather outlook, May 13, 9:00 AM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 AM CDT THU MAY 13 2004 TXZ171>173-183>194-202>209-217>225-228-141100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 900 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY...IN THE SECTOR EAST OF INTERSTATE 35 AND NORTH OF INTERSTATE 10. THIS INCLUDES THE AUSTIN METROPOLITAN AREA EAST TO LAGRANGE AND LEXINGTON. THE MAIN THREAT IS TORNADIC ACTIVITY WITH HAIL IN EXCESS OF 2 INCHES DIAMETER. OTHER THUNDERSTORMS IN THE REGION WILL BE SLOW MOVING RESULTING IN HIGH RAINFALL AMOUNTS AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN... CHANCES FOR THUNDERSTORMS INCREASE SIGNIFICANTLY ON FRIDAY...WITH HEAVY RAIN AND FLASH FLOODING BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 13, 3:34 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0332 PM FLASH FLOOD POTH 29.07N 98.08W
05/13/2004 WILSON TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED IN SOUTHERN WILSON COUNTY INCLUDING
US 181.
&&
JPBSpecial weather statement, May 13, 5:18 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 PM CDT THU MAY 13 2004 TXZ183>194-202>209-217>225-228-140059- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-CALDWELL-COMAL-DEWITT-DIMMIT- EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE- VAL VERDE-WILSON-ZAVALA- 518 PM CDT THU MAY 13 2004 ...TORNADO WATCH 201 IS IN EFFECT UNTIL 800 PM CDT... THE FOLLOWING COUNTIES REMAIN IN THE TORNADO WATCH... ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...CALDWELL...COMAL... DEWITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...LEE... MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILSON AND ZAVALA.
Local storm report, May 13, 6:44 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
644 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL POTH 29.07N 98.08W
05/13/2004 0.75 INCH WILSON TX EMERGENCY MNGR
&&
PMLocal storm report, May 13, 7:44 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
744 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL BIG WELLS 28.57N 99.57W
05/13/2004 1.00 INCH DIMMIT TX CO-OP OBSERVER
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:09 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 66 min |
| May 13, 7:25 PM CDT | Tornado Warning | EWX | Gillespie | 65 min |
| May 13, 7:36 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 54 min |
| May 13, 8:21 PM CDT | Flash Flood Warning | EWX | Dimmit | 114 min |
| May 13, 9:11 PM CDT | Flash Flood Warning | EWX | Gillespie | 2 hr |
| May 13, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 60 min |
| May 13, 10:22 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| May 13, 10:25 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 65 min |
| May 13, 10:33 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 57 min |
| May 13, 10:37 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| May 13, 10:49 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| May 13, 10:53 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 13, 10:54 PM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca, Wilson | 4 hr |
| May 13, 11:10 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| May 13, 11:16 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 3 hr |
| May 14, 1:26 AM CDT | Flash Flood Warning | EWX | Caldwell | 94 min |
| May 14, 4:32 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 58 min |
| May 14, 5:25 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.